Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Fort Worth, TX

March 8, 2011Fannin County, Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2011, 3:06 PM CST for Fannin County, Grayson County, Texas. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 3:06 PM CST (21:06 UTC)
Expired
Mar 8, 2011, 4:00 PM CST
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Fannin County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 164 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 3:12 PM CSTHAIL 0.88Bells, TXNICKELS IN BELLS
Mar 8, 3:33 PM CSTHAIL 14 N Bonham, TX
Mar 8, 3:36 PM CSTHAIL 1.254 N Bonham, TX
Mar 8, 3:40 PM CSTHAIL 1.754 Ne Bonham, TX
Mar 8, 3:40 PM CSTHAIL 2.751 N Windom, TX
Mar 8, 4:00 PM CSTHAIL 1.754 Ne Bonham, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:34 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WUUS54 KFWD 082106
SVRFWD
TXC147-181-082200-
/O.NEW.KFWD.SV.W.0007.110308T2106Z-110308T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS...
  EASTERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 400 PM CST

* AT 306 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTH OF TOM BEAN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAVOY AND HENDRIX AROUND 315 PM
  ECTOR AROUND 320 PM
  BONHAM AROUND 330 PM
  BONHAM STATE PARK AROUND 335 PM
  DODD CITY AROUND 340 PM
  HONEY GROVE AROUND 355 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
NORTHEASTERN TEXAS.

&&

LAT...LON 3385 9585 3363 9585 3347 9600 3341 9640
      3341 9683 3363 9667 3369 9656 3381 9651
      3378 9648 3380 9642 3371 9631 3378 9628
      3377 9618 3382 9619 3384 9617 3385 9602
      3389 9600 3386 9597 3390 9595
TIME...MOT...LOC 2106Z 257DEG 31KT 3358 9644

$$


85/NH
3 follow-up statements
924 
WWUS54 KFWD 082116
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CST TUE MAR 8 2011

TXC147-181-082200-
/O.CON.KFWD.SV.W.0007.000000T0000Z-110308T2200Z/
GRAYSON TX-FANNIN TX-
316 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR FANNIN AND SOUTHEASTERN GRAYSON COUNTIES...

AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SAVOY...MOVING EAST AT 35 MPH.  THIS STORM HAS PRODUCED NICKEL SIZE 
HAIL IN BELLS AT 312 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONHAM AROUND 330 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3385 9585 3363 9585 3347 9600 3341 9640
      3341 9671 3364 9648 3380 9641 3371 9631
      3378 9628 3377 9618 3382 9619 3384 9617
      3385 9602 3389 9600 3386 9597 3390 9595
TIME...MOT...LOC 2115Z 257DEG 31KT 3361 9635

$$


DUNN
695 
WWUS54 KFWD 082131
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CST TUE MAR 8 2011

TXC181-082141-
/O.CAN.KFWD.SV.W.0007.000000T0000Z-110308T2200Z/
GRAYSON TX-
331 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

LAT...LON 3385 9585 3363 9585 3347 9600 3341 9638
      3373 9637 3371 9631 3378 9628 3376 9619
      3378 9617 3382 9619 3384 9617 3385 9602
      3388 9600 3386 9597 3389 9595
TIME...MOT...LOC 2131Z 257DEG 31KT 3363 9619

$$

TXC147-082200-
/O.CON.KFWD.SV.W.0007.000000T0000Z-110308T2200Z/
FANNIN TX-
331 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR FANNIN COUNTY...

AT 331 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF BONHAM...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BONHAM
STATE PARK...DODD CITY...WINDOM AND HONEY GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3385 9585 3363 9585 3347 9600 3341 9638
      3373 9637 3371 9631 3378 9628 3376 9619
      3378 9617 3382 9619 3384 9617 3385 9602
      3388 9600 3386 9597 3389 9595
TIME...MOT...LOC 2131Z 257DEG 31KT 3363 9619

$$


DUNN
995 
WWUS54 KFWD 082135
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CST TUE MAR 8 2011

TXC147-082200-
/O.CON.KFWD.SV.W.0007.000000T0000Z-110308T2200Z/
FANNIN TX-
335 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR FANNIN COUNTY...

AT 335 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BONHAM...MOVING EAST AT 35 MPH.  THIS STORM HAS PRODUCED QUARTER 
SIZE HAIL NORTH OF BONHAM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DODD
CITY...WINDOM AND HONEY GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3385 9585 3363 9585 3347 9600 3348 9633
      3370 9626 3376 9619 3378 9617 3382 9619
      3384 9617 3385 9602 3388 9600 3386 9597
      3389 9595
TIME...MOT...LOC 2135Z 257DEG 31KT 3364 9613

$$


DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 1:50 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 8, 1:50 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CST TUE MAR 8 2011

.UPDATE...
STORMS ARE BEGINNING TO DEVELOP ALONG A SURFACE BOUNDARY CURRENTLY
NEAR AN ARDMORE TO WEATHERFORD LINE. THIS BOUNDARY RESEMBLES THE
DRYLINE LOCATED FURTHER SOUTH BUT DOES NOT HAVE THE DENSITY
DISCONTINUITY OF THE DRYLINE. EXPECT STORMS TO INTENSIFY THROUGH
THE AFTERNOON WITH SOME SEVERE STORMS POSSIBLE.

WILL UPDATE THE ZONE PACKAGE TO INCLUDE TORNADO WATCH 43 AND
ADJUST POPS AND TEMPS BASED ON CURRENT TRENDS.

79

&&

.AVIATION...
1156 AM
VERY DYNAMIC SITUATION DEVELOPING...WITH SURFACE LOW/TRIPLE POINT
PROGGED NEAR THE METROPLEX THIS AFTERNOON. LATEST AIRCRAFT VAPOR
SOUNDINGS CONFIRM MOISTURE IS DEEPENING OVER THE METROPLEX. 18Z
TAFS WILL KEEP THE VCTS THIS AFTERNOON. TIMING OF COLD FRONT/DRY
LINE VERY TRICKY BUT HAVE GONE WITH LATEST RUC FOR METROPLEX WIND
SHIFT TO NORTHWEST AT 03Z. LATER RUNS OF HRRR CONTINUE TO PROG TSTMS
FORMING NEAR METROPLEX 23-00Z AND MOVING EAST.

AT WACO...DRY LINE IS PROGGED TO TIGHTEN UP TO THE WEST...AND
WITH LOTS OF SUN LOCAL GUIDANCE SUGGESTS THAT DESTABILIZATION MAY
OCCUR IN THAT AREA FIRST. HAVE INDICATED CB 20Z-00Z AND WILL
CONTINUE TO MONITOR CONVECTIVE INITIATION TRENDS.

&&

.PREV UPDATE...
.UPDATE...
1141 AM
A COMPLEX WEATHER DAY IS UNFOLDING ACROSS NORTH TEXAS AS A SURFACE
LOW...DRY LINE AND COLD FRONT APPROACH THE REGION. PREVIOUS MODEL
RUNS PAINTED A SCENARIO WHERE A SURFACE LOW WOULD MOVE FROM WEST
TEXAS...NORTHEAST INTO OKLAHOMA TODAY WITH A DRY LINE MOVING
RAPIDLY EAST ACROSS THE REGION FOLLOWED BY A COLD FRONT TONIGHT.
THIS SCENARIO IS NOT PLAYING OUT AS DEPICTED. THE LATEST WATER
VAPOR IMAGES SHOWS A WELL DEFINED CIRCULATION OVER EASTERN NEW
MEXICO. PRESSURE FALLS ASSOCIATED WITH THIS FEATURE ARE SLOWING
THE EASTWARD PROGRESSION OF THE SURFACE LOW WHICH IN TURN IS
AFFECTING THE MOVEMENT OF THE DRY LINE AND COLD FRONT. LATEST
SHORT RANGE GUIDANCE ACTUALLY MOVE THE SURFACE LOW TO THE METROPLEX
BY 00Z AND TO JUST NORTH OF TYLER BY 06Z. CONVECTION SHOULD
DEVELOP ALONG THE DRY LINE THIS AFTERNOON AND MOVE EAST THIS
EVENING. ADDITIONAL CONVECTION MAY ALSO ACCOMPANY THE COLD FRONT
THIS EVENING. THERE IS STILL CONSIDERABLE UNCERTAINTY ON HOW
UNSTABLE THE ATMOSPHERE WILL BECOME LATE THIS AFTERNOON/EVENING DUE
TO EXTENSIVE LOW CLOUD COVER. HOWEVER...INSTABILITY AND SHEAR
SHOULD BE SUFFICIENT FOR SOME STRONG TO SEVERE STORMS. IT STILL
APPEARS THAT THE BEST CHANCES WILL BE EAST OF INTERSTATE 35 LATE
THIS AFTERNOON/EVENING. HOWEVER...WILL HAVE TO WATCH LOCATIONS NEAR
AND JUST WEST OF A HILLSBORO TO TEMPLE LINE THIS AFTERNOON WHERE
MORE SURFACE HEATING HAS OCCURRED THIS MORNING.

FOR THIS UPDATE WILL EXPAND POPS FURTHER WEST AND KEEP HIGHER POPS
GOING DURING THE EVENING. WILL ALSO REMOVE THE EASTERN ROW OF
COUNTIES FROM THE RED FLAG WARNING AS WINDS AND HUMIDITIES WILL
NOT MEET CRITERIA.

79

&&

.PREV DISCUSSION... /ISSUED 414 AM CST TUE MAR 8 2011/
35-45 KT SOUTHERLY LLJ HAS INDUCED STRATUS WITH PATCHY FOG/DRIZZLE
ACROSS AREAS GENERALLY EAST OF HAMILTON...MINERAL WELLS...BOWIE LINE
AND WE HAVE ADDED THIS TO OUR PACKAGE THROUGH MID MORNING. BROAD/
COMPLEX SURFACE LOW PRESSURE WAS DEEPENING OUT ACROSS THE PERMIAN
BASIN/SOUTH PLAINS FROM WICHITA FALLS/THROCKMORTON AREAS SOUTHWEST
TOWARD MIDLAND/ODESSA. MEANWHILE...VIGOROUS UPPER LEVEL SYSTEM WAS
MOVING PROGRESSIVELY OVER COLORADO/NORTHERN NEW MEXICO AND STRONGEST
PORTION OF CYCLONIC 110 KT UPPER JET WAS ROUNDING THE SYSTEM AND
STRETCHING FROM THE SOUTHERN PLAINS TOWARD THE MISSISSIPPI AND OHIO
VALLEYS.

MODELS STILL DIFFERING ON TRACK OF SURFACE LOW AND EASTWARD PUSH OF
DRYLINE LATER TODAY WHICH CAN HAVE AFFECTS ON FIRE WEATHER AND
BETTER SURFACE CONVERGENCE REGARDING POTENTIAL HAZARDS THIS
AFTERNOON AND EARLY EVENING. PER COORDINATION WITH A FEW SURROUNDING
OFFICES...THE SREF/NAM12 BLEND OF A SLOWER AND SLIGHTLY FURTHER
SOUTH TRACK OF THESE FEATURES WAS AGREED UPON. WHAT THIS MEANS FOR
NORTH TEXAS IS A DEEPENING OF THE LOW CENTER BETWEEN GRAHAM AND
WICHITA FALLS AND A MOVE TOWARD DUNCAN/LAWTON OK AREA BY DAYBREAK...
THEN TRACKING ACROSS CENTRAL OR SOUTH-CENTRAL OK THROUGH MIDDAY/
EARLY AFTERNOON IN RESPONSE TO STRONG HEIGHT FALLS AHEAD OF OUR
UPPER LEVEL SYSTEM. SURFACE DEW PTS ARE ALREADY IN THE 50S ACROSS
MUCH OF NORTH TX AND WE EXPECT A THIN CORRIDOR OF LOWER 60S DEW PTS
TO SURGE NORTH ACROSS EASTERN NORTH TX DURING THE AFTERNOON. REVIEW
OF SEVERAL BUFKIT SOUNDINGS ACROSS THIS AREA SHOW STEEPEST LAPSE
RATES AT OR SLIGHTLY ABOVE 7 DEG C/KM WILL OCCUR FROM 850- 650MB
WITH SURFACE-BASED CAPE 1000-1500 J/KG...POSSIBLY MORE IF STRATUS
CAN MIX OUT EARLY ENOUGH WHICH IS A WILD CARD HERE...SINCE IT'S
RELATIVELY DEEP BELOW 900 MB. WE GAVE SOME WIGGLE ROOM BACK TO JUST
WEST OF I-35 FOR SOME POSSIBLE ISOLATED STORM DEVELOPMENT LATER
TODAY. BEST LARGE-SCALE FORCING WILL OCCUR ALONG/NORTH OF I-20 AND
BELIEVE THIS WOULD BE THE FIRST AREA FOR INITIATION OF A FEW
DISCRETE SEVERE STORMS OR SUPERCELLS WITH LIFTING/MOISTENING OF THE
CAPPING INVERSION IN PLACE. COULD BE A BRIEF TORNADO THREAT ACROSS
THE IMMEDIATE RED RIVER VALLEY OR NORTHEAST COUNTIES LATE THIS
AFTERNOON OR EARLY EVENING...BEFORE COLD FRONT STARTS OVERTAKING THE
DRYLINE THIS EVENING WITH SURFACE LOW SHUNTING RAPIDLY NORTHEAST
INTO ARKANSAS. WITH THE BROAD SOUTHWEST WIND FIELDS BY EVENING...WE
EXPECT MORE OF A QUASI-LINEAR COMPLEX TO BUILD SOUTHWEST FROM THE
ARKLATEX BACK INTO EASTERN NORTH TX. HARD TO SAY IF THIS ACTIVITY
WILL STAY ROOTED IN THE BOUNDARY LAYER OR BECOME QUICKLY ELEVATED
DEPENDING. SPEED OF COLDER LOW LEVEL AIR AND OUR SYSTEM ALOFT WILL
MAKE ALL THE DIFFERENCE ON HOW QUICKLY THIS OCCURS. ALL ACTIVITY
SHOULD MOVE OUT WITH THE COLD FRONT BY OR SHORTLY AFTER MIDNIGHT.

AS FOR FIRE WEATHER...SOME CONCERNS ON WHETHER WINDS WILL BE STRONG
ENOUGH WERE DISCUSSED WITH A FURTHER SURFACE LOW TRACK AND SLOWER
DRYLINE SOLUTION. COLLABORATION AND DISCUSSION WITH SISTER OFFICES
AND SPC YIELDED A CONSENSUS TO KEEP THE RED FLAG WARNING CURRENTLY
IN PLACE AND ADD A GRASS FIRE DANGER STATEMENT TO AREAS JUST SOUTH
OF THE RED FLAG WARNING...AS DRY/CRITICALLY DRY CONDITIONS CONTINUE
ACROSS WESTERN NORTH TX.

IN WAKE OF COLD FRONT AND DEPARTING UPPER SYSTEM...NORTH TX WILL
REMAIN WITHIN PERIPHERY OF CYCLONIC FLOW ALOFT WED/WED NIGHT WITH
OCCASIONALLY BRISK...COOLER AND DRY CONDITIONS. SHORTWAVE RIDGE
BUILDS IN FOR THE LATE WEEK/EARLY WEEKEND PERIOD WITH WARMER/SUNNY/
AND BREEZY CONDITIONS AND A RETURN TO SOUTH WINDS DURING THIS
PERIOD. MEDIUM RANGE MODELS...THOUGH WITH PLENTY OF DISCREPANCIES ON
TIMING/SPEED CONTINUE ADVERTISING THE NEXT STORM SYSTEM AND FRONT
FOR SUNDAY NIGHT AND INTO EARLY NEXT WEEK. WE HELD TO LOW POPS FOR
SHOWERS/THUNDERSTORMS WITH THIS SYSTEM UNTIL BETTER CONFIDENCE CAN
BE HAD WITH A BETTER AGREEMENT AMONGST THE MODELS ON TIMING/STRENGTH
/AND SPEED OF NEXT WEEK'S SYSTEM.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  43  65  42  69  46 /  30   0   0   0   0
WACO, TX              45  69  39  71  44 /  20   0   0   0   0
PARIS, TX             41  61  37  63  40 /  50   0   0   0   0
DENTON, TX            40  65  38  69  44 /  30   0   0   0   0
MCKINNEY, TX          42  63  35  67  43 /  30   0   0   0   0
DALLAS, TX            43  65  43  68  46 /  30   0   0   0   0
TERRELL, TX           43  64  39  67  42 /  40   0   0   0   0
CORSICANA, TX         47  65  41  68  45 /  40   0   0   0   0
TEMPLE, TX            43  68  39  72  43 /  20   0   0   0   0
MINERAL WELLS, TX     39  70  36  72  41 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ100-101-115-
116-129-130-141.

&&

84/79
Hazardous weather outlook, Mar 8, 2:41 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CST TUE MAR 8 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING
ALONG AND EAST OF A LINE FROM BOWIE TO LAMPASAS. THE BEST CHANCE OF
THUNDERSTORMS WILL BE ALONG AND EAST OF INTERSTATE 35 WHERE
ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. THE
PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE.

A RED FLAG WARNING IS IN EFFECT THROUGH 6PM ALONG AND WEST
OF A JACKSBORO TO STEPHENVILLE TO COMANCHE LINE. SOUTH OF THIS
AREA...HIGH FIRE WEATHER CONDITIONS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35.

In the hours before

Special weather statement, Mar 8, 1:51 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST TUE MAR 8 2011

TXZ092-093-103-082015-
GRAYSON TX-COOKE TX-DENTON TX-
151 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COOKE COUNTY
  NORTHEASTERN DENTON COUNTY
  SOUTHWESTERN GRAYSON COUNTY

AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF SANGER...MOVING NORTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE...
GAINESVILLE...PILOT POINT...SANGER...WHITESBORO...RAY ROBERTS PARK
ISLE DU BOIS AND RAY ROBERTS PARK JOHNSON BRANCH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3375 9692 3340 9674 3340 9683 3337 9683
      3330 9718 3359 9735
TIME...MOT...LOC 1951Z 245DEG 18KT 3342 9714

92
Special weather statement, Mar 8, 2:14 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
214 PM CST TUE MAR 8 2011

TXZ092-093-082045-
GRAYSON TX-COOKE TX-
214 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COOKE COUNTY
  WESTERN GRAYSON COUNTY

AT 213 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF GAINESVILLE...MOVING EAST AT 40
MPH. ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED IN SOUTHEASTERN
COOKE COUNTY AND ARE MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CALLISBURG...
COLLINSVILLE...DORCHESTER...GUNTER...HOWE...KNOLL  WOOD...
POTTSBORO...SHERMAN...WHITESBORO AND EISENHOWER STATE PARK.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

LAT...LON 3391 9659 3385 9661 3383 9657 3340 9661
      3340 9681 3342 9683 3344 9708 3381 9709
      3382 9706 3384 9708 3388 9679 3384 9676
      3384 9671 3390 9668
TIME...MOT...LOC 2013Z 258DEG 34KT 3360 9697
Special weather statement, Mar 8, 2:36 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CST TUE MAR 8 2011

TXZ103-082100-
DENTON TX-
236 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN DENTON COUNTY

AT 236 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF SANGER...MOVING NORTHEAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...CROSS ROADS...
KRUGERVILLE...PILOT POINT...RAY ROBERTS PARK ISLE DU BOIS AND RAY
ROBERTS PARK JOHNSON BRANCH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

LAT...LON 3342 9688 3342 9683 3324 9683 3323 9684
      3316 9684 3321 9708 3341 9710 3343 9706
      3343 9688
TIME...MOT...LOC 2036Z 241DEG 36KT 3336 9696
Special weather statement, Mar 8, 2:45 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CST TUE MAR 8 2011

TXZ093-103-082115-
GRAYSON TX-DENTON TX-
245 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN DENTON COUNTY
  GRAYSON COUNTY

AT 246 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTH OF WHITESBORO...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...COLLINSVILLE...
DENISON...DORCHESTER...GUNTER...HOWE...KNOLLWOOD...PILOT POINT...
POTTSBORO...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITEWRIGHT...
EISENHOWER STATE PARK...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS
PARK JOHNSON BRANCH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

LAT...LON 3381 9650 3378 9648 3379 9643 3358 9636
      3350 9637 3340 9660 3340 9683 3329 9683
      3325 9691 3342 9706 3343 9694 3358 9694
      3384 9674 3385 9670
TIME...MOT...LOC 2046Z 241DEG 34KT 3342 9682

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:51 PM CSTSpecial Weather StatementFWDCooke24 min
Mar 8, 2:14 PM CSTSpecial Weather StatementFWDGrayson31 min
Mar 8, 2:36 PM CSTSpecial Weather StatementFWDDenton24 min
Mar 8, 2:45 PM CSTSpecial Weather StatementFWDGrayson30 min
Mar 8, 3:15 PM CSTSpecial Weather StatementFWDDallas30 min
Mar 8, 3:50 PM CSTSevere Thunderstorm WarningFWDFannin, Lamar55 min
Mar 8, 3:53 PM CSTTornado WarningFWDFannin, Lamar52 min
Mar 8, 4:40 PM CSTSevere Thunderstorm WarningFWDLamar65 min
Mar 8, 4:41 PM CSTSpecial Weather StatementFWDHunt34 min
Mar 8, 5:09 PM CSTSpecial Weather StatementFWDHunt36 min
Mar 8, 5:38 PM CSTSpecial Weather StatementFWDDelta, Hunt, Rockwall37 min
Mar 8, 5:56 PM CSTSevere Thunderstorm WarningFWDHopkins64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.